MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXTRACTOR PRO RX-S; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EXTRACTOR PRO RX-S; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00547300
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/23/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of catheter break.Imdrf patient code e2008 captures the reportable event of unretrieved device fragment.Imdrf impact code f1001 captures the reportable event of aborted/cancelled procedure.Imdrf impact code f2301 captures the reportable event of additional device required.
 
Event or Problem Description
It was reported to boston scientific corporation that an extractor pro retrieval balloon was used in the bile ducts during a procedure performed on (b)(6) 2026.During the procedure, a balloon catheter was damaged within the bile ducts, leaving a fragment retained in the anatomy.The physician attempted retrieval, but the fragment could not be removed.A stent was placed, pending further intervention.There were no reported patient complications as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of catheter break.Imdrf patient code e2008 captures the reportable event of unretrieved device fragment.Imdrf impact code f1001 captures the reportable event of aborted/cancelled procedure.Imdrf impact code f2301 captures the reportable event of additional device required.Block h11: investigation results: the device was not returned for analysis; therefore, a technical analysis could not be performed.Risk review: a risk review was completed and confirmed that the event of "catheter break, unretrieved device fragments (udf), additional device required and cancelled/rescheduled - post sedation/sedation unknown' were defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Device history records review: a review of the device history record (dhr) was performed.The review of the dhr identified that there were no process related non-conformances, scrap, or rework performed during the production that could explain the event.The reviews ensure each device meets specification prior to release for use.There is no indication the device manufacturing process contributed to the reported complaint.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of cause not established.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of catheter break.Imdrf patient code e2008 captures the reportable event of unretrieved device fragment.Imdrf impact code f1001 captures the reportable event of aborted/cancelled procedure.Imdrf impact code f2301 captures the reportable event of additional device required.Block h11: investigation results: the returned extractor pro retrieval balloons was analyzed, and a visual examination found that the balloon catheter break was identified.Microscopic inspection was performed, and the presence of the catheter was identified.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of balloon catheter break was confirmed.The analysis on the returned device found that the balloon catheter breakage was identified.The break area presented visible undulations and deformation patterns, which are indicative of mechanical stress applied to the device.Such findings are typically associated with procedural factors, including excessive force, or manipulation during use within the anatomical environment.These stress-related conditions are consistent with in-procedure handling.The events are interrelated: the catheter break led to fragments and incomplete retrieval, requiring an additional device and resulting in procedure interruption, cancellation, or rescheduling.Therefore, the most probable root cause is an adverse event related to procedure.Risk review: a risk review was completed and confirmed that the event of "catheter break, unretrieved device fragments (udf), additional device required and cancelled/rescheduled - post sedation/sedation unknown' were defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Device history records review: a review of the device history record (dhr) was performed.The review of the dhr identified that there were no process related non-conformances, scrap, or rework performed during the production that could explain the event.The reviews ensure each device meets specification prior to release for use.There is no indication the device manufacturing process contributed to the reported complaint.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.

Brand Name
EXTRACTOR PRO RX-S
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key24693995
Report Number3005099803-2026-01103
Device Sequence Number18780980
Product Code FGE
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K102082
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00547300
Device Catalogue NumberM00547300
Device Lot Number0037658934
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2026
Supplement Date Received by Manufacturer03/27/2026
05/21/2026
Initial Report FDA Received Date03/25/2026
Supplement Report FDA Received Date04/20/2026
06/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown